Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 117, NWS Lubbock, TX

June 4, 2002Lubbock County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 4, 2002, 9:17 PM CDT for Lubbock County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2002, 9:17 PM CDT (02:17 UTC)
Expired
Jun 4, 2002, 10:15 PM CDT
In force
58 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Lubbock County, TX

The radar

The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 7:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2002-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 968 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2002-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
968 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:17 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 4, 9:17 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
917 PM CDT TUE JUN 4 2002

HAVE UPDATED ZONES TO ISSUE FLASH FLOOD WATCH. NUMEROUS SEVERE
THUNDERSTORMS CONTINUE TO TRAIN OVER CENTRAL SOUTH PLAINS. THIS AREA
HAS RECIEVED 2 TO 4 INCHES OF RAIN EARLIER THIS EVENING. DRYLINE HAS
RETREATED WEST TO NEW MEXICO AND COLD FRONT PUSHED THROUGH FA ON
OUTFLOW BOUNDARYS. LATEST DATA INDICATES LOW LEVEL JET TO KICK IN
LATER TONIGHT AND WITH SPEED MAX ALSO TO CROSS FA AND ENHANCE LIFT
WILL KEEP LOCALLY HEAVY RAIN GOING. SEVERE THREAT TO CONTINUE.

.LUB...SEVERE THUNDERSTORM WATCH UNTIL 100 AM TXZ021>044.
       FLASH FLOOD WATCH UNTIL 430 AM TXZ 28>030-034>036-040>042.
XI

In the hours before

Special weather statement, Jun 4, 4:13 PM CDT, 5 hours 4 minutes before
TXZ021>024-027>030-033>036-039>042-050100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
413 PM CDT TUE JUN 4 2002

...A TORNADO WATCH IS IN EFFECT FOR THE SOUTH PLAINS UNTIL 800 PM
CDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR THE
TEXAS SOUTH PLAINS UNTIL 8 PM CDT.

THE FOLLOWING COUNTIES ARE INCLUDED IN THIS WATCH...

PARMER... CASTRO... SWISHER... BRISCOE... BAILEY... LAMB...
HALE... FLOYD... COCHRAN... HOCKLEY... LUBBOCK... CROSBY...
YOAKUM... TERRY... LYNN AND GARZA.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
Special weather statement, Jun 4, 8:25 PM CDT, 52 minutes before
TXZ021>044-050600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
825 PM CDT TUE JUN 4 2002

...SEVERE THUNDERSTORM WATCH NUMBER 384 IN EFFECT FOR ALL OF THE
SOUTH PLAINS...LOW ROLLING PLAINS AND EXTREME SOUTHERN TEXAS
PANHANDLE UNTIL 1 AM CDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
IN EFFECT UNTIL 1 AM CDT.  THE WATCH INCLUDES THE FOLLOWING
COUNTIES...

PARMER... CASTRO... SWISHER... BRISCOE... HALL... CHILDRESS...
BAILEY... LAMB... HALE... FLOYD... MOTLEY... COTTLE... COCHRAN...
HOCKLEY...LUBBOCK... CROSBY... DICKENS... KING... YOAKUM... TERRY...
LYNN...GARZA... KENT... AND STONEWALL.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR LARGE
HAIL AND DAMAGING WINDS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:16 PM CDTSevere Thunderstorm WarningLUBHale44 min
Jun 4, 7:21 PM CDTSevere Thunderstorm WarningLUBLamb39 min
Jun 4, 7:26 PM CDTSevere Thunderstorm WarningLUBStonewall34 min
Jun 4, 7:28 PM CDTSevere Thunderstorm WarningLUBHockley47 min
Jun 4, 7:29 PM CDTSevere Thunderstorm WarningLUBStonewall31 min
Jun 4, 7:49 PM CDTSevere Thunderstorm WarningLUBLubbock41 min
Jun 4, 8:01 PM CDTSevere Thunderstorm WarningLUBLynn59 min
Jun 4, 8:09 PM CDTFlash Flood WarningLUBHale, Lubbock111 min
Jun 4, 8:19 PM CDTSevere Thunderstorm WarningLUBHockley56 min
Jun 4, 8:28 PM CDTSevere Thunderstorm WarningLUBLubbock47 min
Jun 4, 8:36 PM CDTSevere Thunderstorm WarningLUBTerry39 min
Jun 4, 8:43 PM CDTSevere Thunderstorm WarningLUBCrosby62 min
Jun 4, 9:00 PM CDTSevere Thunderstorm WarningLUBLynn60 min
Jun 4, 9:06 PM CDTSevere Thunderstorm WarningLUBFloyd39 min
Jun 4, 9:16 PM CDTSevere Thunderstorm WarningLUBTerry29 min
Jun 4, 9:44 PM CDTSevere Thunderstorm WarningLUBCrosby16 min
Jun 4, 9:55 PM CDTSevere Thunderstorm WarningLUBDickens65 min
Jun 4, 9:59 PM CDTSevere Thunderstorm WarningLUBLynn61 min
Jun 4, 10:20 PM CDTSevere Thunderstorm WarningLUBGarza55 min
Jun 4, 10:56 PM CDTSevere Thunderstorm WarningLUBDickens34 min
Jun 4, 11:08 PM CDTSevere Thunderstorm WarningLUBKing67 min
Jun 4, 11:13 PM CDTSevere Thunderstorm WarningLUBKent62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.